# SDR PLGA990405

- Difficulty date: April 5, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N343BE
- Make and model: Saab SF340A
- Aircraft serial: 340A101
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: EVCTA465A
- Condition: Failed
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PWM - FLT 6324 - BOS-PQI - EN ROUTE, THE FLT ATTENDANT NOTED A SMELL OF SMOKE IN THE CABIN.  THE F/O'S WENT BACK AND CONFIRMED SMOKE SMELL.  THE CRWE DIVERTED INTO PORTLAND AND LANDED WITHOUT INCIDENT.  THE FLIGHT CREW DID DECLARE AN EMERGENCY.  THERE WERE 11 PASSENGERS ONBOARD.  MAINTENANCE TROUBLESHOT THE SYSTEM AND COULD NOT FIND THE SOURCE OF THE SMOKE SMELL.  THE LEFT RECIRCULATING FAN WAS REPLACED AS A PRECAUTION, ALL REQUIRED OPS CHECK PERFORMED AND THE A/C RETURNED TO SERVICE.  A SUBSEQUENT TEST FLT WAS PERFORMED WITH NO RECURRENCE OF THE SMOKE SMELL.  THE AIRCRAFT HAS OPERATED SINCE WITH NO RECURRENCE SINCE REPLACING THE RECIRCULATING FAN.  (M)
